Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Victoza Overdose

Studies suggest that taking too much Victoza could cause symptoms (such as vomiting) severe enough to require hospitalization. If you happen to overdose on Victoza, the effects will depend on how much you took and whether you took it with any other substances. Supportive care -- treating the symptoms produced by the overdose -- is the most likely treatment option.

Can You Take Too Much Victoza?

Victoza® (liraglutide) is prescription diabetes medication. As with most medications, it is possible to take too much Victoza. The specific effects of an overdose may vary, depending on a number of factors, including the Victoza dosage and whether it was taken with any other medications or substances.
 

Symptoms of a Victoza Overdose

In one case during a clinical study, a person was accidentally given 10 times the maximum recommended Victoza dosage. The person experienced nausea and vomiting that were severe enough to require hospitalization. Notably, the person did not develop low blood sugar levels (hypoglycemia).
 

Treatment Options

Treatment for an overdose of Victoza will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids to improve hydration
  • Other treatments based on complications that occur.
     
It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Victoza.
 
Diabetes Tips for Seniors

Victoza Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.